MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770728
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with lumbar canal stenosis at l2-l3 and posterior spondylolisthesis at l2.Patient underwent transforaminal lumbar inter-body fusion.During surgery, when the surgeon was inserting a cage to intervertebral disc from its peek part (cranial side), the peek part of the cage (especially its tip part) touched the vertebral endplate and broke.The peek part and titanium part got separated.Before insertion, the surgeon expanded the cage to confirm if the functionality would work as intended and after the confirmation he shrunk the cage.There was a delay of less than 60 min in overall procedure time as a result of this event.No broken fragment of the implant remained in the patient.Patient complications were reported as unknown.
 
Additional Manufacturer Narrative
Product analysis- visual and microscopic examinations were performed.Visual review of the implant confirmed the ¿ears of the -03 top components deformed and broken.Microscopic examination of the -03 peek top component scalloped features did identify and witness marks, suggesting possible physical obstruction during attempted implantation which prevented full insertion into the vertebral disc space.The above observations are consistent with implant fracture due to brittle overload during attempted implantation.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7081970
Report Number1030489-2017-02455
Device Sequence Number10988020
Product Code MAX
UDI-Device Identifier00643169430655
UDI-Public00643169430655
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Catalogue Number7770728
Device Lot Number0500248W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2018
Initial Date Received by Manufacturer 11/09/2017
Supplement Date Received by Manufacturer04/09/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1